How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45987
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

This is a fairly long one so please bear with me. History

Customer Question

This is a fairly long one so please bear with me.
History - PND after my first son - now nearly 9
After my second son now 5 years old within an hour or so I became agitated and hysterical because I had restless legs all through pregnancy and after the birth it came back temporarily really bad, creeping not just up my legs but all over body leading me to panic etc. I was given diazepam as I hadn't slept for three days and nights too. As I had a history of PND I was started on sertraline. Within a week I had anxiety and depression so badly I was admitted to a mother and baby unit. I was out on rispiradone to 'kick start' the anti depressants after a couple of months. The sertraline made me suicidal. A second psychiatrist said my symptoms were serotonin agitation and she supported me to come off the sertraline and on to mirtazapine which was no better. My psychiatrist supported me to come off all my medication. This triggered a massive and debilitating prolonged withdrawal reaction which took months to subside. My psychiatrist said I am very sensitive to hormone changes and these medications. I have been off all medication since march 2013. Mentally I have been fine, just the occasional 'withdrawal' symptoms triggered if I'm brewing an illness such as a cold etc. doesn't happen so often now and barely lasts very long either.
My problem, I am 33 and always have had hormonal problems with my 'monthly' or 32-35 day cycle. PMS has always been an issue but recently it's been BAD. Over the past 6 months irritibiliy and anger in the 2 weeks before my period is ruing our family life. I went to the G.P. who suggested low dose fluoxetine. Woah! Needless to say with the history of my reaction to antidepressants previously I said no. She prescribed me the combined pill - mycrogynon although it was another brand of the same medication I was given.
I decided to quick start the pill Wednesday night at 21:15 I took the first pill. 3 hours later I woke up DRENCHED in sweat and the start of a 6 hour long prickling BURNING hot flush, agitation and weepiness. I phoned my g.p. surgery the next day and wasn't believed. I was told there's no way one pill could have triggered that sort of a reaction even with my history. I've not taken it again. I have been left with agitation, hot sweats tonight and anxiety....the anxiety is classic of what happened during my drug withdrawal previously...no mental trigger still able to mentally function and think straight as you can see - just the physical symptoms and palpitations.
I just need someone to believe me and advise on where to go for help with PMT. I can't risk altering my hormones with this sort of reaction and I feel trapped between bad drug reactions and years of monthly anger and irritability. Sorry to go on I just need advice and quickly
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 1 year ago.
I have pressed the request live phone call button accidently when I dozed off resting my head on my laptop! I am happy with an email reply however if a phone call is easier that's an option...I'm trying to rest whilst I wait for a reply.
Expert:  Dr. David replied 1 year ago.
This is Dr. Davidthere are non benzo medications such as hydroxyzine or buspirone which can decrease anxiety a bitit doesn't sound like you have tried thesebenadryl can also help decrease anxiety in some patients.you have not been on SSRI for 3 years now so you wouldn't be having withdraw symptoms at this point.
Dr. David and 2 other Medical Specialists are ready to help you
Expert:  Dr. David replied 1 year ago.
give me one second and I will call you in the uk.
Expert:  Dr. David replied 1 year ago.
I just called 00447473005088 and got an answering machine.
Customer: replied 1 year ago.
I'm sorry about the missed call, I have the phone in front of me here but didn't hear it for some reason
Expert:  Dr. David replied 1 year ago.
your phone is going to answering machine right away.